| Model Number |
PED2-475-16 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
Aneurysm (1708)
| Date of Event |
08/31/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that both pipelines were delivered using the phenom 27 in an attempt to open the distal end in the m1.The system was repositioned more proximally to open the distal end of the pipeline which would not open.The pipelines were recaptured and deployed again with the same result of not opening trumpeting" at the end.Both pipelines behaved that way and the case was aborted.The pipelines were not positioned in a bend.The pipelines were more than 50% deployed when they failed to open.The pipelines were resheathed less than or equal to 2 times.The pipelines were not being used for an off-label use.The pipeline and any accessories were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event. the patient was undergoing surgery for treatment of a saccular, unruptured para ophthalmic aneurysm with a max diameter of 3mm and a 2mm neck diameter.The landing zone artery size measurements were 3.8mm distally and 3.9mm proximally.It was noted the patient's vessel tortuosity was minimal.The post procedure angiographic result showed the vessel was intact.The pipeline was never implanted and the case was aborted. ancillary devices include a balt ballast sheath, navien 058 guide catheter, phenom 27 microcatheter, and synchro select standard gui dewire.
Additional Manufacturer Narrative
H3: product analysis#: (b)(4): equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) as found condition: the pipeline flex shield braid was returned inside of a biohazard bag and a shipping box.There was no pushwire returned with the braid.Visual inspection/damage location details: the distal end of the braid appeared not opened due to damaged braid.The proximal end of the braid was found opened and frayed.No other anomalies were observed.Conclusion: based on the returned device, the customer report of failure to open at the distal end was confirmed as the distal end of the braid was not opened due to damaged braid.The cause of failure to open and damaged braid could not be determined.Customer reported that the vessel tortuosity was minimal and the pipeline flex shield was re-sheathed less than or equal to 2 times.Possible cause of failure to open includes damaged braid.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Additional information was received that it was unknown if surgery has been rescheduled.There were no additional interventions taken to resolve the para-ophthalmic aneurysm.